MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 125CM LARGE BORE 71 CATHETER; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL 125CM LARGE BORE 71 CATHETER; CATHETER, PERCUTANEOUS
Model Number IC71125UG
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure, the 125cm large bore 71 catheter (ic71125ug / 30775608) was impeded in the sheath and could not advance any further.The physician inspected the catheter and found the tip of it was compressed / kinked.A new catheter was used to complete the procedure.There was no report of any negative patient impact.A photo of the catheter was included in the complaint.On 12-oct-2022, additional information was received.The information indicated that the target vessel was the basilar artery, posterior circulation.Relevant anatomical information indicated vascular dissection with thrombus.The procedure was a direct aspiration first pass technique (adapt).The device was not snaked (advanced without wire / microcatheter).It was not known if an adequate flush was maintained through the device.There was no break in the device integrity at the site of the reported defect; the complaint device did not separate into two or more pieces.No additional intervention was needed to remove the device from the patient.The reported issue did not result in any clinically significant delay in the procedure.The complaint device was returned for evaluation and analysis.Based on the product analysis completed on 04-nov-2022, this event has been deemed mdr reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Conclusion: the healthcare professional reported that during a thrombectomy procedure, the 125cm large bore 71 catheter (ic71125ug / 30775608) was impeded in the sheath and could not advance any further.The physician inspected the catheter and found the tip of it was compressed / kinked.A new catheter was used to complete the procedure.There was no report of any negative patient impact.A photo of the catheter was included in the complaint.On 12-oct-2022, additional information was received.The information indicated that the target vessel was the basilar artery, posterior circulation.Relevant anatomical information indicated vascular dissection with thrombus.The procedure was a direct aspiration first pass technique (adapt).The device was not snaked (advanced without wire / microcatheter).It was not known if an adequate flush was maintained through the device.There was no break in the device integrity at the site of the reported defect; the complaint device did not separate into two or more pieces.No additional intervention was needed to remove the device from the patient.The reported issue did not result in any clinically significant delay in the procedure.A photo of the complaint device was included in the complaint.The product analysis lab reviewed the photo.Photo review: multiple compressed sections in the mesh structure can be observed at the distal end of the large bore catheter.It was also noted that the mesh structure is stretched.No other damages were observed.A review of manufacturing documentation associated with this lot (30775608) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The reported issue documented in the complaint was confirmed based on the multiple compressed sections noted in the large bore catheter.This investigation was performed based only on one photo and with the alleged failure.The allegation related to the device being impeded could not be confirmed based on the photo.The complaint device was returned for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 125cm large bore 71 catheter was received contained in the decontamination pouch.Visual inspection was performed.The presence of the hydrophilic coating was confirmed.Two (2) kinked sections were found on the catheter body, with the first at 16cm and the second at 21cm.These were measured from the proximate end of the device.Multiple compressed sections were noted in the distal braided mesh, which was also noted to be stretched.The damages noted on the distal portion of the returned device were consistent with the damages noted in the photo included in the complaint.Further inspection under microscopic magnification revealed that as a result of the stretching, the mesh structure was exposed: the coating was observed to have a torn/frayed appearance.Then, the catheter was flushed to verify the existence of water leakage, but the water did not come out from stretched areas.The outer diameter (od) of the device in the non-damaged section was measured and confirmed to be within specifications.The issue reported that the catheter tip was compressed/kinked was confirmed based on the appearance of the distal area of the returned device.These damages seem to be the result of the difficulty experienced while advancing or maneuvering the catheter during the procedure due to the device becoming stuck.Factors such as the patient¿s anatomy and the operator¿s technique may have contributed to the failure reported, which ultimately might have led to the kinked condition observed on the proximal end of the device.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.Although no conclusion could be reached on the cause of the reported event, the instructions for use (ifu) contains the following precautions: carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a device that has been damaged in any way; replace with another large bore catheter.A damaged device may cause complications.Exercise care in handling the large bore catheter to reduce the chance of accidental damage.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
125CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN AND SHURTLEFF, INC (MIRAMAR)
3260 executive way
miramar FL 33025
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15736251
Report Number3008114965-2022-00720
Device Sequence Number17733489
Product Code DQY
UDI-Device Identifier10886704082361
UDI-Public10886704082361
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberIC71125UG
Device Catalogue NumberIC71125UG
Device Lot Number30775608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown